Log in
Cholesterol Support
7,867 members2,224 posts

Statin withdrawal

I have had to stop statins which I have taken for about 10 years now because of severe leg cramping during the night. The withdrawal symptoms are painful but not excruciating pain like cramping. I have added Collagen supplements very recently and have ordered some CoQ10 for help.

7 Replies
oldestnewest

I’m on one tablets a week Rosustatin I take it on Sunday and have muscle pain in my legs Monday I take two Ezetimbea week they are not so bad Even Doctor are agreeing Statins are bad .

1 like
Reply

Statins are toxic wreaking long-term damage; some worse than others. The truth is slowly emerging. Too slowly by far. Too much profit to be made from others' misery. CQ10 & magnesium glycinate with vitamin B12 have really helped me. The difference is marked when I forget to take them - as regards cramping, palpitations, breathlessness and neuropathy.

1 like
Reply

I'd also try Magnesium especially at night.

Reply

Do you think collagen supplements help? I have severe leg cramps (sometimes in the day)

Reply

So sorry...you have my sympathy. I have had debilitating leg cramps most of my life. Research on help for Statin pain that increased the cramps, led me to CoQ10. I also drink lots of water and take Magnesium. The Statins keep water from reaching the muscle, hence the cramps. CoQ10 makes "water wetter". As soon as I started that, the Statin pain eased up. I wish you luck and hope you get some relief. Adding this on...Theraworx Relief - 7.1oz Foam..This is a foam to stop leg cramps, and can be used as a preventative...works for me.....hope it helps.

1 like
Reply

The leg cramping may or may not be related to the statin.

Leg cramps are often caused by dehydration or an electrolyte imbalance. Magnesium and potassium are essential to proper muscle function. Keep in mind that your heart is a muscle. If you are on statins your doctor either believes you are at high risk or already have heart disease. Foods high in magnesium and potassium are essential for your heart - legumes such as beans, lentils, chick peas and green peas will provide the optimal source of these minerals. You can also take a supplement.

Pool absorption or inadequate vitamin E-rich foods in the diet may also cause leg cramps.

Take 400 IUs of Vitamin E prior to bedtime and your cramps should go away immediately.

If you want to get off statins, which I have done, you must make major changes to your diet and lifestyle. Daily walking of up to 1 hour and committing to the Mediterranean Diet which is essentially a whole-foods, plant based diet. This means avoiding all added sugars and avoiding all processed foods. If an item has a nutritional label on it, it is a processed food.

If you want to read about my journey look up my posts.

Good luck.

You should watch this video to learn more about sugar and processed foods:

Reply

If you consider that you have "electrolyte imbalance", please ask you GP for blood tests to verify this.!!

Reply

You may also like...